# SDR 2003UALA00191

- Difficulty date: February 20, 2003
- Submitted: March 26, 2003
- Operation: Air carrier
- Aircraft: N105UA
- Make and model: Boeing 747451
- Aircraft serial: 26473
- Aircraft time: 38,222 hours, 4,695 cycles
- Engine: Pwa PW4056
- Engine time: 51,323 hours, 6,264 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Vane
- Part number: 51H14701
- Condition: Broken
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, R, J
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENGINE EXPERIENCED COMPRESSOR STALL.  READINGS DROPPED AFTER A/C REACHED ALTITUDE. THE 7TH STAGE COMPRESSOR BLADE FAILED AT THE ROOT AND DAMAGED THE HPC, CAUSING THE ENGINE TO SURGE. T HE BLADE FAILURE WAS CAUSED BY THE VANE ARM ON THE 6TH STAGE VSV BEING BROKEN AT THE 6 O'CLOCK POSITION.  THE ENGINE WAS REMOVED AND OVERHAULED.
